MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973160
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of e801 #1 is (b)(6) and the serial number of e801 #2 is (b)(6).The serial number for e801 #3 was requested, but not provided.The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for 11 patient samples tested with elecsys hiv duo.The samples were tested on one of three cobas e 801 analytical unit analyzers, e801 #1, e801 #2, and e801 #3.E801 #3 is located at a second site.Please refer to the attachment for all patient data.The results measured with the elecsys hiv duo assay did not match results obtained with the abbott architect i2000 method and the bio-rad geenius method.A doctor at the facility indicated they are trying to switch from the abbott method to the roche method, but the correlations keep failing.Samples recovering values near the cutoff are showing up reactive with the roche method and negative with the abbott method.
 
Additional Manufacturer Narrative
For sample id (b)(6), the specific abbott architect result was 0.08 coi (non-reactive).For sample id (b)(6), the specific abbott architect result was 0.11 coi (non-reactive).The elecsys hiv duo result for this sample was reactive.
 
Additional Manufacturer Narrative
The provided calibration and quality control data was acceptable.The patient samples were provided for investigation.Sample ids (b)(6) were found reactive with elecsys hiv duo.Further clarification was not possible due to insufficient sample volume.Sample ids (b)(6) were confirmed false reactive in the anti-hiv module of the elecsys hiv duo assay.Sample id (b)(6) was found to be negative in elecsys hiv duo.Sample id (b)(6) was determined to be true positive for anti hiv-1.Testing of a new sample from this patient is highly recommended.Sample ids (b)(6) were confirmed false reactive in the hiv ag module of the elecsys hiv duo assay.False positive results can occur per the assay specificity documented in product labeling.The investigation did not identify a product issue.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22915926
Report Number1823260-2025-02655
Device Sequence Number15932636
Product Code MZF
UDI-Device Identifier07613336215845
UDI-Public07613336215845
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number08836973160
Device Lot Number76496002
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer10/14/2025
12/12/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date11/05/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient SexMale